MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-90-P-NS-DAV
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No code available ((b)(4)) for surgical intervention: retrieving device portion with a snare this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
A male patient was undergoing an embolization procedure of the internal iliac artery (iia) via the right femoral artery.The physician was unable to advance another manufacturer's angioplasty catheter due to calcification of the patient's anatomy.It was replaced with a cxi support catheter which was able to advance "a little bit," but met with the same difficulty.It was reported torque was applied to the cxi support catheter in an attempt to advance it further when it broke in the patient's anatomy.The separated portion of the complaint device was removed from the patient via an unspecified snare device.The procedure was aborted at this point.No information was provided regarding if or when it will be re-scheduled.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.Additional information regarding rescheduling of the procedure has been requested but not yet received.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the device returned in two separated segments.The proximal segment was 74.0cm long from the distal end of the strain relief.The material was frayed at the point of separation.A kink was noted 8.3cm from the strain relief.During the functional test, the wire was able to pass through the entire proximal section from the hub to the separation point as bio-matter exited the catheter.The distal segment measured 15.8cm from the point of separation and elongation was noted near the point of separation.There was no tip damage, but the wire would only advance to the proximal elongated segment.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, it should be noted that the subassembly lot sa7834400 reported one nonconformance for gaps in lamination.While this nonconformances is related to the failure mode, the affected units were scrapped and not replaced prior to order completion.It should be noted there were no other reported complaints for this lot number.Furthermore, an ifu is provided with the device, which states ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." "the investigation conclusion has been traced to unintended use error as the physician may have applied excessive torque to the device that likely lead to separation of the complaint device.This toque was most likely applied due to the calcification present in the vessel, so patient anatomy is an additional potential source of failure." we will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7870354
Report Number1820334-2018-02591
Device Sequence Number11265796
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)200612(10)7983097
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Device Lot Number7983097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;